The stochastic interactions between predator and prey under Markovian switching: competitive interaction between multiple prey

Authors

Yanqing Li - College of Mathematics and System Sciences, Xinjiang University, Urumqi 830046, P. R. China
Long Zhang - College of Mathematics and System Sciences, Xinjiang University, Urumqi 830046, P. R. China

Abstract

In this paper, a class of predator-prey model with prey competition is proposed, in which the interactions of predation between predator and prey are randomised and subsequently evaluated under Markovian switching. By constructing appropriate Lyapunov functions and applying various analytical methods, sufficient conditions for the existence of unique global positive solution, stochastic permanence and mean extinction are established. In the permanence case, we also estimate the superior and inferior limits of the sample path in a time-averaged Markov decision. We conclude that the interactions between predator and two prey, two competitive prey themselves and the dynamical properties of switching subsystems are not only dependent on subsystem coefficients but also on the transition probability of the Markov chain (switching from one state to another). Specific examples and numerical simulations are provided to demonstrate our theoretical results.

Keywords

Random selection, competition between prey, Markovian switching, stochastic permanence, extinct in mean

References

[1] R. Arditi, L. R. Ginzburg, Coupling in predator-prey dynamics: ratio-dependence, J. Theor. Biol., 139 (1989), 311–326.
[2] J. R. Beddington, Mutual interference between parasites or predators and its effect on searching efficiency, J. Anim. Ecol., 44 (1975), 331–340.
[3] D. L. DeAngelis, R. A. Goldstein, R. V. O’Neill, A model for tropic interaction, Ecol., 56 (1975), 881–892.
[4] H. I. Freedman, Deterministic mathematical models in population ecology, Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, Inc., New York, (1980).
[5] H. I. Freedman, S. G. Ruan, Uniform persistence in functional-differential equations, J. Differential Equations, 115 (1995), 173–192.
[6] P. Ghirardato, On independence for non-additive measures, with a Fubini theorem, J. Econom. Theory, 73 (1997), 261– 291.
[7] M. E. Gilpin, Group selection in predator-prey communities, Princeton Univ. Press, New Jersey, (1975).
[8] J. Hofbauer, K. Sigmund, Evolutionary games and population dynamics, Cambridge University Press, Cambridge, (1998).
[9] C. S. Holling, The functional response of predators to prey density and its role in mimicry and population regulation, Mem. Ent. Soc. Canada, 46 (1965), 5–60.
[10] S. B. Hsu, T. W. Huang, Global stability for a class of predator-prey systems, SIAM J. Appl. Math., 55 (1955), 763–783.
[11] G. E. Hutchinson, The paradox of the plankton, Am. Nat., 95 (1961), 137–145.
[12] X.-Y. Li, D.-Q. Jiang, X.-R. Mao, Population dynamical behavior of Lotka-Volterra system under regime switching, J. Comput. Appl. Math., 232 (2009), 427–448.
[13] F.-F. Li, J.-T. Sun, Stability analysis of a reduced model of the lac operon under impulsive and switching control, Nonlinear Anal. Real World Appl., 12 (2011), 1264–1277.
[14] D. Liberzon, A. S. Morse, Basic problems in stability and design of switched systems, IEEE Control Syst., 19 (1999), 59–70.
[15] Z.-J. Liu, S.-L. Guo, R.-H. Tan, M. Liu, Modeling and analysis of a non-autonomous single-species model with impulsive and random perturbations, Appl. Math. Model., 40 (2016), 5510–5531.
[16] M. Liu, K. Wang, Asymptotic properties and simulations of a stochastic logistic model under regime switching, Math. Comput. Modelling, 54 (2011), 2139–2154.
[17] M. Liu, K. Wang, On a stochastic logistic equation with impulsive perturbations, Comput. Math. Appl., 63 (2012), 871–886.
[18] G.-R. Liu, J.-R. Yan, Existence of positive periodic solutions for neutral delay Gause-type predator-prey system, Appl. Math. Model., 35 (2011), 5741–5750.
[19] X.-R. Mao, C.-G. Yuan, Stochastic differential equations with Markovian switching, Imperial College Press, London, (2006).
[20] R. M. May, Stability and complexity in model ecosystems, Princeton University Press, New Jersey, (2001).
[21] D. Neal, Introduction to population biology, Cambridge University Press, New York, (2004).
[22] R. M. Nisbet, W. Gurney, Modelling fluctuating populations, John Wiley and Sons, Chichester and New York, Reprinted in 2003 by Blackburn Press, New Jersey, (1982).
[23] J. D. Parrish, S. B. Saila, Interspecific competition, predation and species diversity, J. Theor. Biol., 27 (1970), 207–220.
[24] L. L. Rockwood, Introduction to population ecology, John Wiley & Sons, India, (2015).
[25] H.-B. Shi, Y. Li, Global asymptotic stability of a diffusive predator-prey model with ratio-dependent functional response, Appl. Math. Comput., 250 (2015), 71–77.
[26] Z.-D. Sun, S. S. Ge, Analysis and synthesis of switched linear control systems, Automatica J. IFAC, 41 (2005), 181–195.
[27] Y. Takeuchi, Global dynamical properties of Lotka-Volterra systems, World Scientific Publishing Co., Inc., River Edge, NJ, (1996).
[28] Y. Takeuchi, N. H. Du, N. T. Hieu, K. Sato, Evolution of predator-prey systems described by a Lotka-Volterra equation under random environment, J. Math. Anal. Appl., 323 (2006), 938–957.
[29] A. Vlasic, Stochastic replicator dynamics subject to Markovian switching, J. Math. Anal. Appl., 427 (2015), 235–247.
[30] Q. Wang, X.-Z. Liu, Stability criteria of a class of nonlinear impulsive switching systems with time-varying delays, J. Franklin Inst., 349 (2012), 1030–1047.
[31] Y.-J. Wang, X.-M. Shi, Z.-Q. Zuo, M. Z. Q. Chen, Y.-T. Shao, On finite-time stability for nonlinear impulsive switched systems, Nonlinear Anal. Real World Appl., 14 (2013), 807–814.
[32] L.-G. Wu, P. Shi, H.-J. Gao, State estimation and sliding-mode control of Markovian jump singular systems, IEEE Trans. Automat. Control, 55 (2010), 1213–1219.
[33] A. Yagi, T. V. Ton, Dynamic of a stochastic predator-prey population, Appl. Math. Comput., 218 (2011), 3100–3109.
[34] M. Yang, Y.-W.Wang, J.-W. Xiao, Y.-H. Huang, Robust synchronization of singular complex switched networks with parametric uncertainties and unknown coupling topologies via impulsive control, Commun. Nonlinear Sci. Numer. Simul., 17 (2012), 4404–4416.
[35] L. Zhang, Z.-D. Teng, The dynamical behavior of a predator-prey system with Gompertz growth function and impulsive dispersal of prey between two patches, Math. Methods Appl. Sci., 39 (2016), 3623–3639.
[36] L. Zhang, Z.-D. Teng, Z.-J. Liu, Survival analysis for a periodic predatory-prey model with prey impulsively unilateral diffusion in two patches, Appl. Math. Model., 35 (2011), 4243–4256.
[37] L. Zu, D.-Q. Jiang, D. O’Regan, Conditions for persistence and ergodicity of a stochastic Lotka-Volterra predator-prey model with regime switching, Commun. Nonlinear Sci. Numer. Simul., 29 (2015), 1–11.

Downloads

XML export